Thunderstorm Wind, Houston
- When
- July 7, 4:19 PM CST
- Where
- Houston County, 2.15 mi SW of Ratcliff
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.379, -95.157
Trees were blown down between Kennard and Ratcliff.
A line of thunderstorms associated with an upper level trough of low pressure produced strong winds in the northern parts of the Houston-Galveston CWA.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
A line of thunderstorms associated with an upper level trough of low pressure produced strong winds in the northern parts of the Houston-Galveston CWA.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jul 7, 2:32 PM CST, 1 hour 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 332 PM CDT SAT JUL 7 2012 .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS SHOULD DIMINISH IN AREAL COVERAGE WITH THE LOSS OF HEATING THIS EVENING. IN THE MEANTIME...SLOW STORM MOVEMENT WILL ALLOW FOR SOME LOCALIZED HEAVY RAINFALL WITH THE ISOLATED STRONGER CELLS. MODELS CONTINUE TO SHIFT THE INVERTED TROF THAT HAS SLOWLY BEEN TRAVELING THE NRN GULF COAST FURTHER WWD INTO THE UPPER TX COASTAL WATERS TONIGHT & SUN. EXPECT ANOTHER ROUND OF SHRA/TSTMS TO DEVELOP AFTER MIDNIGHT AND TOWARD MORNING IN THE WATERS AND NEAR THE COAST. THEN AS YOU ADD DAYTIME HEATING, LOW CONVECTIVE TEMPS AND DEEP TROPICAL MOISTURE TO THE EQUATION - EXPECT SCT ACTIVITY TO SPREAD INLAND AND INCREASE IN AREAL COVERAGE THRU THE LATE MORNING AND AFTERNOON HOURS. RINSE AND REPEAT QUITE POSSIBLY FOR THE NEXT 6-10 DAYS AS A TROF/SHEAR AXIS/WEAKNESS IN THE MID LEVEL RIDGE GRADUALLY TAKES SHAPE BY MIDWEEK AND WAFFLES ABOUT FROM THE GREAT LAKES-MS VALLEY-S TX AREA. IN THE SHORT TERM INTO THE EARLY WEEK PERIOD IT APPEARS BEST MOISTURE WILL BE SITUATED ALONG & NORTH OF I-10. SOME MODELS ARE STILL TRYING TO BRING A FRONTAL BOUNDARY INTO TX AND STALL IT AS FAR S AS THE CLL AREA TUE/WED. THIS WOULD ALSO BRING A FOCUS FOR HEAVIER PRECIP. NOT EXACTLY CLIMATOLOGICALLY FAVORABLE FOR SUCH A SCENARIO IN JULY - BUT STRANGER THINGS HAVE OCCURRED AND WILL NEED TO KEEP AN EYE OUT. REGARDLESS...STORM STEERING FLOW REMAINS FAIRLY WEAK SO ALSO NEED TO WATCH FOR THE SLOWER MOVING STRONGER CELLS TO PRODUCE LOCALIZED HEAVY RAINFALL. 47 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 76 93 76 91 74 / 40 50 30 50 30 HOUSTON (IAH) 77 92 76 90 75 / 40 50 30 50 30 GALVESTON (GLS) 81 90 81 90 81 / 50 50 50 50 50 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 651 AM CDT SAT JUL 7 2012 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-081200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 651 AM CDT SAT JUL 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS SHOULD DEVELOP OVER THE AREA THIS AFTERNOON. SCATTERED RAINFALL ACCUMULATIONS OF ONE QUARTER INCH WITH ISOLATED TOTALS OF 2 TO 3 THREE INCHES POSSIBLE. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A RAINY WET PERIOD ON TAP THIS WEEK. VERY MOIST AIR WILL FLOW INTO THE AREA WITH A SERIES OF UPPER LEVEL DISTURBANCES MOVING IN FROM THE EAST WILL COMBINE TO PRODUCE PERIODS OF SHOWERS AND THUNDERSTORMS EACH DAY. RAINFALL ACCUMULATIONS OF 1 TO 2 INCHES SHOULD BE COMMON. A WEAK COLD FRONT NEARS THE AREA ON TUESDAY AND COULD HELP TO FOCUS HEAVIER RAINS ACROSS PORTIONS OF THE AREA. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
244 PM CDT SAT JUL 7 2012
TXZ178-179-200-072045-
SAN JANCINTO TX-POLK TX-LIBERTY TX-
244 PM CDT SAT JUL 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAN JACINTO...
SOUTH CENTRAL POLK AND NORTHWESTERN LIBERTY COUNTIES UNTIL 345 PM
CDT...
AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A CLUSTER OF STRONG THUNDERSTORMS 10 MILES WEST OF
THICKET...MOVING SOUTHWEST AT 15 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCALIZED
1 TO 3 INCH RAINFALL AMOUNTS ARE ALSO POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
CLEVELAND...PLUM GROVE...NORTH CLEVELAND AND DAYTON LAKES.
LAT...LON 3000 9502 3046 9521 3051 9486 3050 9486
3049 9473 3026 9465
TIME...MOT...LOC 1936Z 66DEG 14KT 3038 9481SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
317 PM CDT SAT JUL 7 2012
TXZ179-072100-
POLK TX-
317 PM CDT SAT JUL 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL POLK COUNTY UNTIL 400
PM CDT...
AT 312 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A CLUSTER OF STRONG THUNDERSTORMS ACROSS NORTHEAST POLK
COUNTY...MOVING SOUTHWEST AT 10 TO 15 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LIVINGSTON...MOSCOW...CORRIGAN AND SEVEN OAKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3101 9465 3084 9462 3058 9485 3084 9514
3113 9479 3110 9474 3111 9471 3109 9466
3110 9465 3109 9464 3106 9456
TIME...MOT...LOC 2012Z 51DEG 13KT 3090 9479The Shreveport radar (KSHV), 172 km away, was scanning. The volume nearest the first event began at 22:16 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were blown down between Kennard and Ratcliff.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 401255.